Alert archive / South Carolina / Small Craft Advisories in 2021

Small Craft Advisory 30, NWS Charleston, SC

April 10, 2021

NWS Charleston, SC issued this small craft advisory at Apr 10, 2021, 3:32 AM EDT. It took effect at Apr 10, 2021, 1:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2021, 3:32 AM EDT (07:32 UTC)
In effect from
Apr 10, 2021, 1:00 PM EDT
Expired
Apr 11, 2021, 12:45 AM EDT
In force
12 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

224 
WHUS72 KCHS 100732
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
332 AM EDT Sat Apr 10 2021

AMZ330-101545-
/O.NEW.KCHS.SC.Y.0030.210410T1700Z-210411T0200Z/
Charleston Harbor-
332 AM EDT Sat Apr 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and 
  waves 1 to 2 feet expected.

* WHERE...Charleston Harbor.

* WHEN...From 1 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-101545-
/O.NEW.KCHS.SC.Y.0030.210410T2100Z-210411T0600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
332 AM EDT Sat Apr 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM EDT SUNDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...From 5 PM this afternoon to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
993 
WHUS72 KCHS 101047
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
647 AM EDT Sat Apr 10 2021

AMZ330-101900-
/O.CON.KCHS.SC.Y.0030.210410T1700Z-210411T0200Z/
Charleston Harbor-
647 AM EDT Sat Apr 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves
  1 to 2 feet expected.

* WHERE...Charleston Harbor.

* WHEN...From 1 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-101900-
/O.CON.KCHS.SC.Y.0030.210410T2100Z-210411T0600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
647 AM EDT Sat Apr 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 2 AM EDT SUNDAY...

* WHAT...South to southwest winds 15 to 20 kt with gusts up to 25
  kt and seas 4 to 6 ft expected.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...From 5 PM this afternoon to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
802 
WHUS72 KCHS 101517
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1117 AM EDT Sat Apr 10 2021

AMZ330-102330-
/O.CON.KCHS.SC.Y.0030.210410T1700Z-210411T0200Z/
Charleston Harbor-
1117 AM EDT Sat Apr 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...South winds increasing to 15 to 20 kt with gusts up to 
  25 kt and waves 1 to 2 feet expected.

* WHERE...Charleston Harbor.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-102330-
/O.CON.KCHS.SC.Y.0030.210410T2100Z-210411T0600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1117 AM EDT Sat Apr 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 2 AM EDT SUNDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft expected.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...From 5 PM this afternoon to 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
782 
WHUS72 KCHS 101925
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
325 PM EDT Sat Apr 10 2021

AMZ330-102300-
/O.EXT.KCHS.SC.Y.0030.000000T0000Z-210410T2300Z/
Charleston Harbor-
325 PM EDT Sat Apr 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves
  1 to 2 feet expected.

* WHERE...Charleston Harbor.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-110330-
/O.CON.KCHS.SC.Y.0030.210410T2100Z-210411T0600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
325 PM EDT Sat Apr 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 4
  to 6 ft expected.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
934 
WHUS72 KCHS 102232
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
632 PM EDT Sat Apr 10 2021

AMZ330-102345-
/O.EXP.KCHS.SC.Y.0030.000000T0000Z-210410T2300Z/
Charleston Harbor-
632 PM EDT Sat Apr 10 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING...


$$

AMZ374-110600-
/O.CON.KCHS.SC.Y.0030.000000T0000Z-210411T0600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
632 PM EDT Sat Apr 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 4
  to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
070 
WHUS72 KCHS 110210
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1010 PM EDT Sat Apr 10 2021

AMZ374-110600-
/O.CON.KCHS.SC.Y.0030.000000T0000Z-210411T0600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1010 PM EDT Sat Apr 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
007 
WHUS72 KCHS 110445
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1245 AM EDT Sun Apr 11 2021

AMZ374-110545-
/O.CAN.KCHS.SC.Y.0030.000000T0000Z-210411T0600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1245 AM EDT Sun Apr 11 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 1:31 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 10, 1:31 AM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Charleston SC
131 AM EDT Sat Apr 10 2021

.SYNOPSIS...
Unsettled weather is expected across the region until a cold
front moves through Sunday night. High pressure will persist
before more unsettled weather likely returns mid to late week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
There are two minor concerns overnight; the first is the
potential for some fog to form where rain occurred yesterday,
as there will be some clearing behind the deep layered cloud
cover associated with a short wave. But since it appears that
there is too mixing in the boundary layer, we have opted not to
mention fog in the forecast. Second is the potential for a few
light showers associated with a warm front across the Charleston
tri- county region. We'll cap PoP at 10%, since even if any
showers do occur they would be light, brief and cover very
little area.

It'll be a warm night with a saturated air mass and the
southerly synoptic flow. Expecting lows mainly in the upper 50s
and lower 60s, with actual values around 2 degrees cooler than
the previous forecast.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
Saturday: A deepening low will organize across the Mid-West this
weekend. An associated warm front is expected to lift across the
forecast area on Saturday. Sfc winds ahead of the warm front are
forecast to remain light from the east, shifting from the south
winds with gusts around 20 kts south of the warm front. The LLVL
flow should keep much of the SC Lowcountry under a marine layer
influenced inversion, keeping SBCAPE limited to 500 J/kg or less.
However, areas across SE GA and portions of inland SC are forecast
to reach 1000-1500 J/kg by Sat afternoon. High resolution guidance
shows a well developed MCS across Deep South Sat AM. Based on the
steering flow and cold pool orientation, the strongest convection is
expected to remain across the Deep South, especially near the
northern Gulf Coast. However, a weakening band of convection is
timed to reach inland GA during the afternoon, fading as the
activity reaches the coast by the evening. Based on the timing of
the convection and warm front, high temperatures are expected to
reach the low to mid 80s inland, with mid to upper 70s expected
along the SC coast.

Sunday: The forecast becomes more challenging in regards with the
convective potential. Some high resolution guidance indicates that
conditions will recover Saturday night. As a result, another MCS
develops across southern AL/GA during the pre-dawn hours Sunday,
partially triggered by the passage of a mid-level shortwave. These
solutions show high coverage of thunderstorms associated with the
MCS pushing ENE, passing over SE GA and the southern Lowcountry
during the daylight hours Sunday. The other scenario, the favored
solution at this time, convection will remain quite active across
the Deep South and N. FL through Saturday night into Sunday morning.
The widespread and deep convection will limit the recovery across
the forecast area ahead of the cold front, limiting the potential
for shra/tsra over the CWA on Sunday. In addition, debris clouds
should keep the forecast area under partly sunny to mostly cloudy
conditions. I will keep PoPs limited to around 40 percent. High
temperatures are forecast to range in the upper 70s to around 80.

Monday: In the wake of the cold front, dry high pressure will build
over the region, becoming centered over the CWA during the daylight
hours. Sunny and dry conditions are forecast across the region on
Monday. High temperatures are forecast to favor values in the low
80s, mid 80s across inland GA.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Moderate confidence in mostly dry weather through Tuesday night
before conditions become more unsettled mid week as another cold
front likely impacts the area Wednesday and Thursday. There could be
a few severe storms Wednesday. Otherwise, temperatures should stay
near/above normal until possibly Friday.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR conditions for much of the valid 06Z TAF cycle. There are
however two main concerns; the first being southerly winds that
will become gusty during the late morning into the early
evening. Expect sustained winds of at least 13-17 kt, with gusts
as high as at least 22-27 kt after 15Z. The second concern is
regarding a squall line that will move through during around 22Z
to 01Z at KSAV and from about 00Z to 03Z at KCHS. Latest
indications are that should any stronger convection occur to
would be more likely to impact KSAV rather than KCHS during
those times. But flight restrictions and additional gusty winds
from a westerly component are certainly possible as the squall
line moves through.

Extended Aviation Outlook: High confidence in periodic restrictions
at KCHS/KSAV mostly from showers and thunderstorms Saturday night
into Sunday night and again starting Tuesday night or Wednesday.
Also, gusty winds are likely this weekend.

&&

.MARINE...
Overnight, southerly winds at or below 10-15 kt with seas at or
below 4 ft.

Saturday through Wednesday: Breezy conditions expected across
the marine zones this weekend. Wind gusts may reach Small Craft
Advisory levels on Sunday across the outer GA waters and
possibly the Charleston Harbor. Seas are expected to build
through the weekend, peaking on Sunday with 3-5 ft off the GA/SC
coast, with 6 ft seas possible beyond 50 NM. Otherwise, no
significant concerns through the rest of the period.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...NED
LONG TERM...RJB
AVIATION...
MARINE...
Hazardous weather outlook, Apr 9, 4:25 AM EDT, 23 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
425 AM EDT Fri Apr 9 2021

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-100830-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
425 AM EDT Fri Apr 9 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

Nearby

Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.